Alert archive / Florida / River Flood Warnings in 2021

River Flood Warning 17, NWS Tampa Bay, FL

July 10, 2021Manatee County, Florida

NWS Tampa Bay, FL issued this river flood warning at Jul 10, 2021, 12:00 PM EDT for Manatee County, Florida. It was in force for 20 hr.

The area

The outline as issued.

The facts

Issued
Jul 10, 2021, 12:00 PM EDT (16:00 UTC)
Expired
Jul 11, 2021, 8:00 AM EDT
In force
20 hr
Issued by
NWS Tampa Bay, FL
Area
Storm-based polygon
Flood severity
Minor

County Manatee County, FL

The radar

The Tampa radar (KTBW), 29 km from the middle of the area, began a volume at 16:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Manatee River near Myakka Head at SR 64 (MKHF1). The gauge peaked at 11.87 ft at Jul 10, 2021, 2:00 PM EDT.

actionminormoderate81012141607/1007/1107/12
Action stage
9.5 ft
Minor stage
11 ft
Moderate stage
15 ft
Major stage
17 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02299950, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

314 
WGUS42 KTBW 101600
FLWTBW

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Tampa Bay Ruskin FL
1200 PM EDT Sat Jul 10 2021

...The National Weather Service in Tampa Bay Ruskin FL has issued a 
Flood Warning for the following rivers in Florida...

  Manatee River Near Myakka Head at SR 64 affecting Manatee County.

For the Manatee...including Myakka Head at SR 64...Minor flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued late tonight at 1200 AM EDT.

&&


FLC081-110400-
/O.NEW.KTBW.FL.W.0017.210710T1600Z-210711T1200Z/
/MKHF1.1.ER.210710T1142Z.000000T0000Z.210711T0600Z.NO/
1200 PM EDT Sat Jul 10 2021

The National Weather Service in Tampa Bay Ruskin has issued a

* Flood Warning for
  the Manatee River Near Myakka Head at SR 64.
* From this afternoon to Sunday morning.
* At 11:15 AM EDT Saturday the stage was 11.7 feet.
* Flood stage is 11.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 11:15 AM EDT Saturday was 11.7 feet.
* Forecast...The river is expected to rise to a crest of 12.0 feet 
  this afternoon. It will then fall below flood stage just after 
  midnight tonight.
* Impact...At 11.0 feet, Private road and bridge 1 mile downstream 
  flood. Agricultural, rural Kibler area begins to flood.
* Flood History...This crest compares to a previous crest of 12.0 
  feet on 07/10/2009.

&&


                  Fld   Observed        Forecasts (2 pm EDT)
Location          Stg   Stg   Day/Time  Sun   Mon   Tue   Wed   Thu

Manatee River
Myakka Head at SR 11.0  11.7  Sat 11 am 10.0  8.4   7.2   6.4   MSG





&&

LAT...LON 2746 8217 2743 8224 2745 8233 2752 8233
      2751 8224 2753 8224

$$

TBW

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this river flood warning went out at Jul 10, 7:56 AM EDT, 4 hours 4 minutes earlier.

Area forecast discussion, Jul 10, 7:56 AM EDT, 4 hours 4 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
756 AM EDT Sat Jul 10 2021

.DISCUSSION...
The pattern aloft through this evening has a trough down the
eastern seaboard...broad ridging across FL from the Atlantic to
the Gulf of Mexico...and a low east of the Bahamas. At the surface
Atlantic high pressure stretches through the state to the
Gulf...with an axis that slowly eases northward over central FL.
The 1000-700MB flow remains on the light side...5 to 10 knots...
and easterly in the south and northwesterly in the north. Model
PWAT values range from 1.8 to over 2 inches...with the higher
amounts favoring interior central and southern locations.

Current forecasts look good with late morning scattered showers
and storms increasing in the afternoon with scattered to numerous
coverage. Afternoon highs reach the lower to mid 90s...slightly
cooler at the coast...with heat indices of 100 to 105. Will make
minor adjustments throughout the morning and afternoon to reflect
ongoing conditions.

&&

.AVIATION...
10/12Z TAF cycle. Prevailing VFR under increasing clouds. ISOLD
SHRA AFT 16Z. TSRA/SCT CB BTWN 18-03Z with PSBL MVFR especially
at LAL/PGD/FMY/RSW. Light mostly calm winds increase and veer to
SW or W at coastal aerodromes with speeds AOB 08KT.

&&

.MARINE...
Winds/seas 15 knots/3 feet or less although higher in and near
showers and thunderstorms. High pressure traversing northward
across the waters this weekend exits FL early next week. A light
flow gives way to a bit stronger east or southeast flow. However a
sea breeze is expected most days.

&&

.Preliminary Point Temps/PoPs...
TPA  92  77  89  75 /  50  30  60  20
FMY  91  74  90  73 /  70  50  70  20
GIF  93  73  90  73 /  70  40  70  20
SRQ  93  74  90  73 /  50  40  50  30
BKV  92  72  90  71 /  60  30  60  20
SPG  91  79  89  77 /  50  30  50  30

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...None.
Gulf waters...None.
&&

DISCUSSION/AVIATION/MARINE...09/Rude
UPPER AIR...69/Close
DECISION SUPPORT...69/Close

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 4:09 PM EDTSpecial Weather StatementTBWLee51 min
Jul 10, 5:21 PM EDTSpecial Weather StatementTBWPinellas39 min
Jul 10, 6:16 PM EDTSpecial Weather StatementTBWCharlotte, Lee44 min
Jul 10, 6:20 PM EDTSpecial Weather StatementTBWHardee40 min
Jul 10, 6:50 PM EDTSevere Thunderstorm WarningTBWCharlotte, DeSoto, Sarasota23 min
Jul 10, 6:57 PM EDTSpecial Weather StatementTBWLee63 min

Nearby

River Flood Warnings in Florida, 2021Every river flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.